Alert archive / Pennsylvania / Winter Storm Warnings in 2020

Winter Storm Warning 4, NWS State College, PA

December 24, 2020Warren County, Pennsylvania

NWS State College, PA issued this winter storm warning at Dec 24, 2020, 2:53 AM EST for Warren County, Pennsylvania. It took effect at Dec 24, 2020, 7:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 24, 2020, 2:53 AM EST (07:53 UTC)
In effect from
Dec 24, 2020, 7:00 PM EST
Expired
Dec 25, 2020, 7:00 PM EST
In force
24 hr
Issued by
NWS State College, PA

County Warren County, PA

The radar

The Buffalo radar (KBUF), 134 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2020-12-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2020-12-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 372 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2422 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
372 m²/s²
0-3 km storm-relative helicity
386 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS41 KCTP 240753
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
253 AM EST Thu Dec 24 2020

PAZ004-242000-
/O.UPG.KCTP.WS.A.0002.201225T0000Z-201226T0000Z/
/O.NEW.KCTP.WS.W.0004.201225T0000Z-201226T0000Z/
Warren-
Including the city of Warren
253 AM EST Thu Dec 24 2020

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM
EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches.

* WHERE...Warren County.

* WHEN...From 7 PM this evening to 7 PM EST Friday.

* IMPACTS...Travel could become very difficult. 

* ADDITIONAL DETAILS...Rain will change over to snow Thursday
  evening. As temperatures quickly drop below freezing and snow
  begins to fall, untreated surfaces could flash freeze and cause 
  hazardous travel conditions. The steady snow will transition to 
  lake-effect snow showers on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ005-006-010-011-017-024-242000-
/O.CON.KCTP.WW.Y.0020.201225T0300Z-201226T0000Z/
McKean-Potter-Elk-Cameron-Clearfield-Cambria-
Including the cities of Bradford, Coudersport, St. Marys, 
Ridgway, Emporium, DuBois, Clearfield, and Johnstown
253 AM EST Thu Dec 24 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...Portions of central Pennsylvania.

* WHEN...From 10 PM Thursday to 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change over to snow Thursday 
  evening. As temperatures quickly drop below freezing and snow 
  begins to fall, untreated surfaces could flash freeze and 
  cause hazardous travel conditions. The steady snow will 
  transition to snow showers on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ033-242000-
/O.CON.KCTP.WS.A.0002.201225T0300Z-201226T0000Z/
Somerset-
Including the city of Somerset
253 AM EST Thu Dec 24 2020

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
FRIDAY EVENING...

* WHAT...Heavy snow possible. Total snow accumulations of 3 to 6 
  inches possible.

* WHERE...Somerset County.

* WHEN...From Thursday evening through Friday evening.

* IMPACTS...Travel could become difficult.

* ADDITIONAL DETAILS...Rain will change over to snow Thursday 
  evening. As temperatures quickly drop below freezing and snow 
  begins to fall, untreated surfaces could flash freeze and 
  cause hazardous travel conditions. The steady snow will 
  transition to snow showers on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

There is the potential for significant winter weather that may
impact travel.

Review winter weather safety and preparedness information at
weather.gov/winter.

The latest forecast information can be found on the NWS State
College Facebook page and Twitter @NWSStateCollege, or on the web
at weather.gov/ctp.

&&

$$
4 follow-up statements
748 
WWUS41 KCTP 241510
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
1010 AM EST Thu Dec 24 2020

PAZ004-250315-
/O.CON.KCTP.WS.W.0004.201225T0000Z-201226T0000Z/
Warren-
Including the city of Warren
1010 AM EST Thu Dec 24 2020

...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 7 PM EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches.

* WHERE...Warren County.

* WHEN...From 7 PM this evening to 7 PM EST Friday.

* IMPACTS...Travel could become very difficult. Consider delaying
  or cancelling any anticipated travel.

* ADDITIONAL DETAILS...Rain will change over to snow Thursday
  evening. As temperatures quickly drop below freezing and snow
  begins to fall, untreated surfaces could flash freeze and cause
  hazardous travel conditions. The steady snow tonight will 
  transition to lake-effect snow showers on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ033-250315-
/O.UPG.KCTP.WS.A.0002.201225T0300Z-201226T0000Z/
/O.EXA.KCTP.WW.Y.0020.201225T0300Z-201226T0000Z/
Somerset-
Including the city of Somerset
1010 AM EST Thu Dec 24 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
7 PM EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches with higher amounts possible on the ridge tops.

* WHERE...Somerset County.

* WHEN...From 10 PM this evening to 7 PM EST Friday.

* IMPACTS...Travel could become difficult.

* ADDITIONAL DETAILS...Rain will change over to snow Thursday
  evening. As temperatures quickly drop below freezing and snow
  begins to fall, untreated surfaces could flash freeze and cause
  hazardous travel conditions. The steady snow will transition to
  snow showers on Friday, tapering off with little or no
  accumulations after noon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ005-006-010-011-017-024-250315-
/O.CON.KCTP.WW.Y.0020.201225T0300Z-201226T0000Z/
McKean-Potter-Elk-Cameron-Clearfield-Cambria-
Including the cities of Bradford, Coudersport, St. Marys, 
Ridgway, Emporium, DuBois, Clearfield, and Johnstown
1010 AM EST Thu Dec 24 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS
EVENING TO 7 PM EST FRIDAY...

* WHAT...Snow expected. Total snow accumulations of 2 to 4 
  inches.

* WHERE...The Allegheny Highlands.

* WHEN...From 10 PM Thursday to 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change over to snow Thursday
  evening. As temperatures quickly drop below freezing and snow
  begins to fall, untreated surfaces could flash freeze and cause
  hazardous travel conditions. The steady snow will transition to
  snow showers on Friday, tapering off through the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$
856 
WWUS41 KCTP 250248
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
948 PM EST Thu Dec 24 2020

PAZ004-251715-
/O.CON.KCTP.WS.W.0004.000000T0000Z-201226T0000Z/
Warren-
Including the city of Warren
948 PM EST Thu Dec 24 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST FRIDAY...

* WHAT...Heavy snow expected. Total snow accumulations of 4 to 8 
  inches.

* WHERE...Warren County.

* WHEN...Tonight through 7 PM EST Friday.

* IMPACTS...Travel could become very difficult. Consider delaying
  or canceling any anticipated travel.

* ADDITIONAL DETAILS...Mixed precipitation will change over to
  snow early tonight and continue at varying intensity through
  Christmas day. As temperatures quickly drop below freezing and 
  snow begins to fall, untreated surfaces could flash freeze and 
  cause hazardous travel conditions. The steady snow tonight will 
  transition to lake- effect snow showers on Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ005-006-010-011-017-024-033-251715-
/O.CON.KCTP.WW.Y.0020.201225T0300Z-201226T0000Z/
McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Bradford, Coudersport, St. Marys, 
Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset
948 PM EST Thu Dec 24 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
FRIDAY...

* WHAT...Mixed precipitation then snow expected. Total snow 
  accumulations of 2 to 4 inches.

* WHERE...The Allegheny Highlands.

* WHEN...From 10 PM Thursday to 7 PM EST Friday.

* IMPACTS...Plan on slippery road conditions.

* ADDITIONAL DETAILS...Rain will change sleet then snow between 10
  PM and Midnight. The snow will continue for much of the time
  through Christmas Day. As temperatures quickly drop below 
  freezing and snow begins to fall, untreated surfaces could flash
  freeze and cause hazardous travel conditions. The steady snow 
  will transition to snow showers on Friday, tapering off through 
  the day.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

Lambert
292 
WWUS41 KCTP 251023
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
523 AM EST Fri Dec 25 2020

PAZ004-260000-
/O.CON.KCTP.WS.W.0004.000000T0000Z-201226T0000Z/
Warren-
Including the city of Warren
523 AM EST Fri Dec 25 2020

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Heavy snow. Additional snow accumulations of 2 to 4 
  inches.

* WHERE...Warren County.

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Slippery road conditions will make holiday travel 
  very difficult. 

* ADDITIONAL DETAILS...Wind chills in the single digits are
  expected this evening into tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission strongly encourage motorists to heed all
travel restrictions and delay unnecessary travel as significant
winter weather conditions will make travel very hazardous.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$

PAZ005-006-010-011-017-024-033-260000-
/O.CON.KCTP.WW.Y.0020.000000T0000Z-201226T0000Z/
McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Bradford, Coudersport, St. Marys, 
Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset
523 AM EST Fri Dec 25 2020

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* WHAT...Snow. Additional snow accumulations of up to two inches.

* WHERE...Portions of west-central Pennsylvania. 

* WHEN...Until 7 PM EST this evening.

* IMPACTS...Slippery road conditions could make holiday travel
  difficult. 

* ADDITIONAL DETAILS...Wind chills in the single digits above and
  below zero are expected today into tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Pennsylvania Department of Transportation and Pennsylvania
Turnpike Commission remind motorists to adjust speeds based on
driving conditions as winter weather impacts will include snow
covered roads and limited visibility.

Call 5 1 1 or visit www.511pa.com for the latest travel, roadway
and traffic conditions.

To report snow or ice, post to the NWS State College Facebook
page, use Twitter @NWSStateCollege, or visit weather.gov/ctp.

&&

$$
565 
WWUS41 KCTP 260001
WSWCTP

URGENT - WINTER WEATHER MESSAGE
National Weather Service State College PA
701 PM EST Fri Dec 25 2020

PAZ004-260115-
/O.EXP.KCTP.WS.W.0004.000000T0000Z-201226T0000Z/
Warren-
Including the city of Warren
701 PM EST Fri Dec 25 2020

...WINTER STORM WARNING HAS EXPIRED...

Snow showers are expected to persist over the next several hours,
but additional accumulations should be an inch or less.


$$

PAZ005-006-010-011-017-024-033-260115-
/O.EXP.KCTP.WW.Y.0020.000000T0000Z-201226T0000Z/
McKean-Potter-Elk-Cameron-Clearfield-Cambria-Somerset-
Including the cities of Bradford, Coudersport, St. Marys, 
Ridgway, Emporium, DuBois, Clearfield, Johnstown, and Somerset
701 PM EST Fri Dec 25 2020

...WINTER WEATHER ADVISORY HAS EXPIRED...

Snow showers are expected to persist over the next several hours,
but additional accumulations should be less than an inch.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 1:02 AM EST, 1 hour 51 minutes earlier.

Area forecast discussion, Dec 24, 1:02 AM EST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service State College PA
102 AM EST Thu Dec 24 2020

.SYNOPSIS...
Thickening clouds and scattered showers will drift across the
western Pennsylvania overnight. A widespread and impactful
storm with heavy rain changing to snow will occur Christmas Eve
into Christmas Day. Blustery and much colder conditions are
forecast behind the late week storm with a rapid freeze-up along
with lake effect snow showers and single digit wind chills +/-
0F over the holiday weekend.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Isolated showers breaking out across western and central PA
areas early this morning. Lower clouds from the south and mid
clouds from the west encroach overnight, keeping temps on the
mild side with mins in the m30s for most places. The low clouds
may be thick enough in the middle of the night to start to
produce some drizzle in the central mountains. Showers will
increase in the pre dawn hours over the west and central
mountains.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Sfc temps remain too mild for ZR and thermal profile supports
plain rain. In addition, wet bulb temps rise quickly in a deep
layer, to several deg C above zero within the lowest 3-4 KFT
agl, once the rain begins during the mid to late morning hours
Friday.

Upper ridging breaks down in face of neg tilting trough. Good
cold advection will shove a cold front across the region, but it
should only be getting to the western counties by 00Z. Excellent
inflow of moisture will make PWATs very high, 2 to 3 standard
deviations of normal over the eastern half of the area. Snowpack
is holding a few inches of water in the NErn mtns, and an inch
or so here in the central mtns. Storm total precip will be
between 2 and 3 inches in the NE and 1-2 inches elsewhere. See
hydro section for more on this. Changeover to snow will start
around sunset in western Warren Co. But, no sig snow accums
before the short term period ends.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
As colder air advects in behind this system Thursday evening
into Thursday night, many locations will see precip change back
to snow. Several inches of accumulation are expected over the
NW mountains and the Laurel Highlands, with lesser amounts
farther to the east.

Medium range guidance swings a deep and cold upper-level trough
over the region by Christmas Day, accompanied by the coldest
air mass of the season to date. Model 850mb temps around -15C
should translate to afternoon temperatures 10-15F below average
for late December. Low level instability and upslope flow will
yield scattered snow showers across the Alleghenies, but west-
southwest boundary layer flow should keep lake moisture and
significant lake-effect snow just northwest of our CWA.

Fair weather and slowly moderating temperatures are expected
by Sunday, as the upper trough lifts out and a surface high
builds along the east coast.

Both the ECMWF and GFS indicate our next chance of
precipitation (in the form of rain and/or snow showers) will
arrive early next week, associated with low pressure tracking
across the Great Lakes and a trailing cold front that will
cross Pennsylvania.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
Minor updates as of late evening. Main thing was to delay
the lower CIGS, based on current obs and how low the dewpoints
are still.

Earlier discussion below.

00Z TAFS sent. Some mid level clouds working into the north
and west this evening, then further southeast late. Still
looking at VFR conditions to start the night.

Main thing will be LLWS, as winds pick up overnight into
Thursday.

Bands of showers are expected through the day on Thursday.
As the day shift did earlier, I left thunder out. One
can put it in later Thursday, if storms form.

The heaviest rainfall and IFR/LIFR reductions will be in the
late aftn into the evening. Cold front into BFD around 23Z.

Precipitation type will change to snow starting around 00Z
Friday in BFD, and later at night/Christmas Evening, for
points east.

Aside from the adverse weather, radar shows increased activity
over the north pole, will have to check this out by this time
on Thursday.

Outlook...

Thu...LLWS. Restrictions likely with moderate-heavy rain.
Gusty winds possible over the eastern 1/3 of the airspace.
Rain changing to snow west to east Thursday night into
AM Friday.

Fri...IFR/MVFR in snow early tapering to snow showers with
restrictions most likely over the western 1/3 of the airspace.

Sat...Low cigs and snow showers possible early mainly across
the northwest airspace.

Sun...VFR/no sig wx.

Mon...Chance of rain and snow showers.

&&

.HYDROLOGY...
Rainfall and snow melt will combine to make significant rises on
all area rivers, but most significant along the upper Mainstem
Susq. Water from upstream (routed water) and the expected local
rain/melt has pushed confidence high enough that we have issued
river flood warnings for Bloomsburg, Danville, and Loyalsock
creek, and we'll be expanding the flood warnings shortly as new
MARFC guidance injects more confidence/higher crest stages above
moderate flood stages at several forecast points.

However, we will hold off on other points at this time due to a
continued uncertainty of timing, placement and total amount of
rain.

Many of the smaller river points/tribs could also go into flood,
but those are much more dependent on the intensity of rainfall
on a short order. Lower Mainstem points are the next river
points to worry about, and confidence is increasing for
potentially minor flooding at Harrisburg, but history shows that
without higher stages in the upper mainstem and/or widespread
significant local stream flood contributions, Harrisburg may
crest at or just below FS over the weekend (Sat evening). There
is plenty of time to assess all factors before warning for
lower mainstem points.

Timing of river flooding would be Fri-Sun (Christmas Day thru
Sunday). But, the smaller streams and creeks in the Juniata and
lower main stem Susquehanna would rise much sooner. Expect
almost every point west of the Alleghenies to at least come up
close to caution stages, but not make it into minor flooding.

With little significant change in model QPF/timing of the rain,
we'll maintain the current flood watch, as brief periods of
heavy rain on Thursday afternoon and evening (and some snow
melt) could make for very short-notice flooding. Flood
advisories and perhaps some areal flood warnings are possible.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch from noon EST today through Friday morning for
PAZ028-036-037-041-042-046-049>053-056>059-063>066.
Winter Weather Advisory from 10 PM this evening to 7 PM EST
Friday for PAZ005-006-010-011-017-024.
Winter Storm Watch from this evening through Friday evening
for PAZ033.
Flood Watch from 10 AM EST this morning through Friday morning
for PAZ006-011-012-018-019-025>027-034-035-045.
Winter Storm Watch from this evening through Friday evening
for PAZ004.

&&

SYNOPSIS...Lambert/DeVoir
NEAR TERM...Lambert/DeVoir
SHORT TERM...Dangelo/Evanego
LONG TERM...Lambert/Evanego
AVIATION...Martin
HYDROLOGY...
Hazardous weather outlook, Dec 23, 8:35 PM EST, 6 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
835 PM EST Wed Dec 23 2020

PAZ028-036-037-041-042-046-049>053-056>059-063>066-250145-
Juniata-Franklin-Tioga-Northern Lycoming-Sullivan-Southern Lycoming-
Union-Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-
Schuylkill-Lebanon-Cumberland-Adams-York-Lancaster-
835 PM EST Wed Dec 23 2020

...FLOOD WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Heavy rainfall of 1 to 3 inches combined with snowmelt will result
in significant rises on rivers and streams with flooding possible
Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ005-010-017-024-250145-
McKean-Elk-Clearfield-Cambria-
835 PM EST Wed Dec 23 2020

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 7 PM EST
FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

Rain will change over to snow Thursday evening. As temperatures
quickly drop below freezing and snow begins to fall, untreated
surfaces could flash freeze and cause hazardous travel conditions.
The steady snow will transition to snow showers on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ004-250145-
Warren-
835 PM EST Wed Dec 23 2020

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

Rain will change over to snow Thursday evening. As temperatures
quickly drop below freezing and snow begins to fall, untreated
surfaces could flash freeze and cause hazardous travel conditions.
The steady snow will transition to snow showers on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ033-250145-
Somerset-
835 PM EST Wed Dec 23 2020

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY
EVENING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Storm Watch.

Rain will change over to snow Thursday evening. As temperatures
quickly drop below freezing and snow begins to fall, untreated
surfaces could flash freeze and cause hazardous travel conditions.
The steady snow will transition to snow showers on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-011-250145-
Potter-Cameron-
835 PM EST Wed Dec 23 2020

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...
...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THURSDAY TO 7 PM EST
FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Heavy rainfall of 1 to 3 inches combined with snowmelt will result
in significant rises on rivers and streams with flooding possible
Thursday into Friday.

   Winter Weather Advisory.

Rain will change over to snow Thursday evening. As temperatures
quickly drop below freezing and snow begins to fall, untreated
surfaces could flash freeze and cause hazardous travel conditions.
The steady snow will transition to snow showers on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ012-018-019-025>027-034-035-045-250145-
Northern Clinton-Northern Centre-Southern Centre-Blair-Huntingdon-
Mifflin-Bedford-Fulton-Southern Clinton-
835 PM EST Wed Dec 23 2020

...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Heavy rainfall of 1 to 3 inches combined with snowmelt will result
in significant rises on rivers and streams with flooding possible
Thursday into Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 23, 11:51 PM ESTRiver Flood WarningCTPDauphin, Juniata, Northumberland, Perry, Snyder, Union21 days
Dec 24, 4:15 PM ESTAreal Flood AdvisoryCTPCameron, Centre, Clinton, Lycoming, Potter, Sullivan and 1 more4 hr
Dec 24, 5:31 PM ESTRiver Flood WarningCTPSnyder, Union28 hr
Dec 24, 5:31 PM ESTRiver Flood WarningCTPPerry25 hr
Dec 24, 5:31 PM ESTRiver Flood WarningCTPLebanon, Schuylkill40 hr
Dec 24, 5:31 PM ESTRiver Flood WarningCTPDauphin, Lebanon47 hr
Dec 24, 5:31 PM ESTRiver Flood WarningCTPCumberland55 hr
Dec 24, 5:31 PM ESTRiver Flood WarningCTPLycoming49 hr
Dec 24, 5:31 PM ESTRiver Flood WarningCTPLycoming, Northumberland, Union50 hr
Dec 24, 5:58 PM ESTRiver Flood WarningCTPCentre, Clinton18 hr
Dec 24, 5:58 PM ESTRiver Flood WarningCTPHuntingdon25 hr
Dec 24, 6:29 PM ESTAreal Flood WarningCTPLycoming, Sullivan10 hr

Nearby

Winter Storm Warnings in Pennsylvania, 2020Every winter storm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.